Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Reno, NV

July 4, 2013Lyon County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 4, 2013, 5:50 PM PDT for Lyon County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 5:50 PM PDT (00:50 UTC)
Expired
Jul 4, 2013, 8:45 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Lyon County, NV

The radar

The Reno radar (KRGX), 85 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:31 PM PDTHEAVY RAIN 0.93Yerington, NV0.93 INCHES OF RAINFALL WAS MEASURED IN YERINGTON OVER THE PAST TWO HOURS SINCE 630PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
2979 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WGUS55 KREV 050050
FFWREV
NVC019-050345-
/O.NEW.KREV.FF.W.0012.130705T0050Z-130705T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
550 PM PDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LYON COUNTY IN WESTERN NEVADA...

* UNTIL 845 PM PDT

* AT 544 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO          
  YERINGTON...WEED HEIGHTS...AND HIGHWAY 208 AND 339 IN THE       
  VICINITY OF YERINGTON.

TORRENTIAL RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER HOUR ARE 
POSSIBLE WITH THIS STORM. THE PUBLIC HAS REPORTED LOCALIZED FLOODING 
AND 1 INCH HAIL WITH THIS STORM. MUDSLIDES ARE POSSIBLE IN AREAS 
OF STEEP TERRAIN. 

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE.

LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930

$$

TF
3 follow-up statements
891 
WGUS75 KREV 050132
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
632 PM PDT THU JUL 4 2013

NVC019-050345-
/O.CON.KREV.FF.W.0012.000000T0000Z-130705T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON NV-
632 PM PDT THU JUL 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR
CENTRAL LYON COUNTY...

AT 626 PM PDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH 
FLOODING OVER THE WARNED AREA. DEBRIS FLOWS IN HIGHER TERRAIN NEAR 
WEED HEIGHTS WEST OF YERINGTON HAVE BEEN REPORTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YERINGTON
  MUNICIPAL AIRPORT.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE.

FLASH FLOODING AND DEBRIS FLOWS ARE EXTREMELY DANGEROUS AND CAN 
DESTROY STRUCTURES AND WASH OUT BRIDGES AND ROADS. DEBRIS FLOWS 
OFTEN CONTAIN MASSIVE BOULDERS...TREES...AND LARGE AMOUNTS OF 
SEDIMENT MOVING AT HIGH RATES OF SPEED. PEOPLE LIVING BELOW AN 
ACTIVE DEBRIS FLOW SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930

$$

BOYD
009 
WGUS75 KREV 050328
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
828 PM PDT THU JUL 4 2013

NVC019-050345-
/O.CON.KREV.FF.W.0012.000000T0000Z-130705T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON NV-
828 PM PDT THU JUL 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR
CENTRAL LYON COUNTY...

AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A NEW 
STORM WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA. HEAVY 
RAINFALL HAS SATURATED THE GROUND AND DEBRIS FLOWS HAVE ALREADY BEEN 
REPORTED WITH EARLIER HEAVY RAINFALL. ADDITIONAL DEBRIS AND MUDFLOWS 
ARE POSSIBLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO           
  YERINGTON MUNICIPAL AIRPORT...MASON AND WEED HEIGHTS.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE.



LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930

$$

HOHMANN
970 
WGUS75 KREV 050346
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
846 PM PDT THU JUL 4 2013

NVC019-050351-
/O.EXP.KREV.FF.W.0012.000000T0000Z-130705T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON NV-
846 PM PDT THU JUL 4 2013

...THE FLASH FLOOD WARNING FOR CENTRAL LYON COUNTY HAS BEEN ALLOWED 
TO EXPIRE...

THE STORM THAT MOVED INTO THE AREA AROUND 830 PM WAS RAPIDLY 
DISSIPATING WITH NO ADDITIONAL STORMS EXPECTED THIS EVENING. 

REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL 
HOURS THIS EVENING AS WATER FROM PREVIOUS HEAVY RAIN RUNS OFF.

LAT...LON 3910 11930 3910 11906 3890 11907 3890 11930

$$

HOHMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:24 PM PDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 4, 2:24 PM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
224 PM PDT THU JUL 4 2013

.SYNOPSIS...

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY
HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING.
THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE
TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED
MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS
BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM.

&&

.SHORT TERM...

THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS
MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN
ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE
FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON
ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY
WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN
ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS
EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF
THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN
THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO
EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING
FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS,
LARGE HAIL, AND LOCALLY HEAVY RAINFALL.

LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE
WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT
EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE
COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO
WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN
THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND
MONO COUNTIES OVER THE NEXT COUPLE OF DAYS.

WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS
ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND
PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE
RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY
WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH.
CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL
FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD

.LONG TERM...SUNDAY THROUGH THURSDAY...

A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY
CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST.
TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF
WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS
MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND
CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE
EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS
WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY
SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND
UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN
WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH
WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL
RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL
MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH
AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS
EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING
ABOUT 5 DEGREES ABOVE NORMAL. FUENTES

&&

.FIRE WEATHER...

STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH.
THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE
DAYS.  SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND
GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND
VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON.

FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR
AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT
TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW
GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON
HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE
WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS
EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL
CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY
WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES.

FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL
AFTERNOON WINDS OFF THE SIERRA.  PEAK GUSTS SATURDAY MAY REACH 30
MPH, WITH LIGHTER WINDS FOR SUNDAY.  THUNDERSTORMS CHANCES FALL TO
ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95.  OVERNIGHT
RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID
AND UPPER SLOPES. BRONG

&&

.AVIATION...

THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.
EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON.
THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE
TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE
THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND
DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT
OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY
REDUCE VISIBILITIES.

THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT
REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT
ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE
FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS
GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS
IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE
BUILDS BACK OVER THE REGION. BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT THU JUL 4 2013

CAZ070>073-NVZ001>005-050500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH
ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL
AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE
BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA.
THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING.

ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER
THAN PREVIOUS DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY
BUT STILL REMAIN A LITTLE ABOVE AVERAGE.

THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER
OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND
MONO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 4, 4:02 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
402 PM PDT THU JUL 4 2013

NVZ003>005-042345-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
402 PM PDT THU JUL 4 2013

...CLUSTER OF STRONG THUNDERSTORMS HEADING TOWARD PYRAMID LAKE...

AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
HERLONG TO VIRGINIA PEAK...AND MOVING EAST AT 20 MPH. THESE STORMS
WILL IMPACT MUCH OF PYRAMID LAKE THROUGH 5 PM.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL
OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SAND PASS...
SUTCLIFFE...THE NEEDLE ROCKS.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 4037 11953 3977 11908 3968 11954 4027 11999
TIME...MOT...LOC 2301Z 255DEG 19KT 4022 11981 3978 11948

CS
Local storm report, Jul 4, 4:35 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
435 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             5 SSE SILVER SPRINGS    39.33N 119.21W
07/04/2013  E0.25 INCH       LYON               NV   TRAINED SPOTTER

            PEA SIZED HAIL WITH MODERATE TO HEAVY RAIN.

0433 PM     HEAVY RAIN       4 WSW LAHONTAN RESERVOI 39.44N 119.14W
07/04/2013  E0.00 INCH       LYON               NV   TRAINED SPOTTER

            HEAVY RAIN, STRONG WINDS, NO HAIL. STORM MOVING NNE
            TOWARD HAZEN FROM LAHONTAN RESERVOIR.

0434 PM     HAIL             FERNLEY                 39.61N 119.24W
07/04/2013  M0.25 INCH       LYON               NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTTER REPORTED PEA SIZED HAIL AND VERY
            HEAVY RAINFALL.

&&

MCGUIRE
Local storm report, Jul 4, 4:59 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       1 SSW YERINGTON         38.97N 119.17W
07/04/2013  M0.25 INCH       LYON               NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 0.25 INCHES OF RAINFALL
            IN 15 MINUTES.

0459 PM     HAIL             FERNLEY                 39.61N 119.24W
07/04/2013  M0.25 INCH       LYON               NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED ADDITIONAL PEA-SIZED
            HAIL IN THE FERNLEY AREA.

&&

MCGUIRE
Special weather statement, Jul 4, 5:08 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT THU JUL 4 2013

NVZ001-003-004-050045-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
508 PM PDT THU JUL 4 2013

...STRONG THUNDERSTORM WEST OF YERINGTON...

AT 505 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF YERINGTON...AND MOVING
NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH
THIS STORM.

* LOCATIONS AFFECTED INCLUDE...MASON...WEED HEIGHTS...YERINGTON...
  YERINGTON MUNICIPAL AIRPORT...JUNCTION NV 339 AND NV 208 AND
  ARTESIA LAKE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3910 11937 3913 11900 3884 11900 3882 11937
TIME...MOT...LOC 0007Z 242DEG 17KT 3898 11926

TF
Special weather statement, Jul 4, 5:28 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
528 PM PDT THU JUL 4 2013

NVZ003>005-050130-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
528 PM PDT THU JUL 4 2013

...THUNDERSTORMS CONTINUE OVER PYRAMID LAKE THROUGH 630 PM...

AT 522 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF PYRAMID LAKE...AND MOVING
NORTHEAST AT 20 MPH. THESE STORMS WILL IMPACT PRIMARILY THE NORTH
HALF OF PYRAMID LAKE THROUGH 630 PM. ALTHOUGH STRONG ERRATIC WINDS
AND LIGHTNING WILL IMPACT BOATERS ACROSS THE ENTIRE LAKE.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE...THE NEEDLE
  ROCKS AND TOHAKUM PEAK.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 4021 11962 4027 11940 4006 11929 3994 11951
      3995 11970 4012 11980
TIME...MOT...LOC 0026Z 247DEG 16KT 4007 11964

CS
Local storm report, Jul 4, 5:46 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
546 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       5 W YERINGTON           38.99N 119.26W
07/04/2013  E0.00 INCH       LYON               NV   TRAINED SPOTTER

            WEED HEIGHTS...VERY HEAVY RAIN CAUSING MINOR STREET
            FLOODING 510 TO 520 PM PDT. PEA TO DIME SIZED HAIL. LIGHT
            WINDS, LOTS OF LIGHTNING.

0524 PM     FLASH FLOOD      FERNLEY                 39.61N 119.24W
07/04/2013                   LYON               NV   LAW ENFORCEMENT

            LAW ENFORECEMENT REPORTED FLOODING ON MAIN ST. OVER THE
            RAILROAD TRACKS, 10 FT. SINK HOLE ON SEA BISCUIT DRIVE
            AND CABLE CANYON RD AND 3 FEET OF STANDING WATER 300
            YARDS LONG ON SCOTT DRIVE.

0524 PM     HAIL             8 N MASON               39.07N 119.19W
07/04/2013  M1.00 INCH       LYON               NV   LAW ENFORCEMENT

            1 INCH HAIL REPORTED ON THE NORTHERN SIDE OF MASON VALLEY
            AND RELAYED BY LAW ENFORCEMENT.

0545 PM     FLASH FLOOD      WADSWORTH               39.63N 119.29W
07/04/2013                   WASHOE             NV   DEPT OF HIGHWAYS

            NDOT REPORTING I-80 WESTBOUND IS CLOSED DUE TO FLOODING.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 5:08 PM PDTSpecial Weather StatementREVLyon37 min
Jul 4, 5:28 PM PDTSpecial Weather StatementREV62 min
Jul 4, 5:29 PM PDTAreal Flood AdvisoryREVDouglas, Lyon3 hr
Jul 4, 5:34 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon, Mineral41 min
Jul 4, 5:48 PM PDTFlash Flood WarningREVLyon3 hr
Jul 4, 6:06 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon39 min
Jul 4, 6:40 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey, Washoe35 min
Jul 4, 7:00 PM PDTFlash Flood WarningREVChurchill, Lyon, Storey, Washoe2 hr
Jul 4, 7:26 PM PDTSpecial Weather StatementREVWashoe34 min
Jul 4, 8:42 PM PDTSpecial Weather StatementREVPershing48 min
Jul 4, 9:52 PM PDTSpecial Weather StatementREVPershing38 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.